Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 43, NWS Miami, FL

May 26, 2006Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 26, 2006, 5:25 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 5:25 PM EDT (21:25 UTC)
Expired
May 26, 2006, 6:00 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 262128
SVRMFL
FLC011-099-262230-
/O.NEW.KMFL.SV.W.0043.060526T2125Z-060526T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 630 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
  INDICATED A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
  15 MILES NORTHWEST WESTON...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  US 27 IN NORTHERN BROWARD COUNTY BETWEEN 530 AND 545 PM EDT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2620 8072 2612 8054 2658 8023 2669 8050

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 262200
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT FRI MAY 26 2006

FLC011-099-262208-
/O.CAN.KMFL.SV.W.0043.000000T0000Z-060526T2230Z/
PALM BEACH FL-BROWARD FL-
600 PM EDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWARD AND
SOUTH CENTRAL PALM BEACH COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WEAKEN ALONG THE COUNTY LINE OF CENTRAL BROWARD AND
PALM BEACH COUNTY. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM CAN STILL PRODUCE WIND GUSTS UP TO 40 MPH...SMALL 
HAIL...OCCASIONAL LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL OVER
THE LOCATION OF RURAL SOUTH CENTRAL PALM BEACH COUNTY.

LAT...LON 2620 8072 2612 8054 2658 8023 2669 8050

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:39 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 26, 2:39 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT FRI MAY 26 2006

.DISCUSSION...WELL...STORMS FINALLY DEVELOPED THIS AFTERNOON,
ALTHOUGH ISOLATED AT MOST. FEW OF THEM EVEN GOT TO SEVERE STATUS.
THE EXTENSIVE MID/UPPER LEVEL CLOUD COVER HELPED TO KEEP MAX TEMPS
A FEW DEGREES COOLER AND THIS IN TURN KEPT THE ACTIVITY TO A
MINIMUM. WILL KEEP LOW POPS OVERNIGHT JUST FOR THE POSSIBILITY OF
LATE STARTER. SATURDAY WEATHER LOOKS MORE OF THE CONVECTIVE TYPE
WITH STILL UNSTABLE CONDITIONS...MORE SUNSHINE AND THE EXPECTED
DEVELOPMENT OF LAKE/SEA BREEZES. SURFACE FLOW WILL SHIFT TO MORE
ESE AS THE BERMUDA HIGH GETS WELL ESTABLISHED OVER THE WESTERN
ATLANTIC WITH RIDGE SOUTHWEST TO SOUTH FLORIDA. THIS WILL MAKE THE
EAST COAST SEA BREEZE PENETRATE FURTHER INLAND POSSIBLY
INITIATING CONVECTION OVER INTERIOR SECTIONS BOTH SATURDAY AND
SUNDAY. HOWEVER...THE WIND FLOW AROUND THE UPPER RIDGE WILL BRING
THE STORMS TO THE EASTERN SECTIONS. THE UPPER RIDGE WILL THEN BE
ERODED BY AN UPPER TROUGH DIGGING SOUTH ACROSS THE WESTERN
ATLANTIC. THE FLOW AROUND THIS TROUGH WILL BRING DRIER AIR TO
SOUTH FLORIDA TUESDAY THROUGH THURSDAY, SO WILL INDICATE LOW POPS
THROUGH THIS PERIOD.

&&

.MARINE...LIGHT EAST-SOUTHEAST FLOW AND SEAS 2 FEET OR LESS TO
PREVAIL THROUGH THE ENTIRE FORECAST PACKAGE.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME. MEAN RH SHOULD REMAIN
WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  87  73  89 /  20  35  10  25
FORT LAUDERDALE  74  86  75  87 /  20  40  10  25
MIAMI            74  88  74  88 /  20  40  10  30
NAPLES           73  88  73  89 /  20  45  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

47
Hazardous weather outlook, May 26, 10:12 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1012 AM EDT FRI MAY 26 2006

FLZ063-066>075-271000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1012 AM EDT FRI MAY 26 2006

...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING...
...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA
WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS
AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME
STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST
SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL
BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL.

HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE
ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS
MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE
STRONGEST STORMS THIS AFTERNOON.

FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS
POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY
EVENING FOR THE EAST COAST AREAS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, May 26, 1:57 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT FRI MAY 26 2006

FLZ072-261845-
BROWARD METROPOLITAN-
157 PM EDT FRI MAY 26 2006

...STRONG STORM OVER CENTRAL EAST BROWARD COUNTY...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT LAUDERDALE...MOVING NORTH AT 10 MPH.

THE MAIN IMPACT FROM THIS STRONG STORM WILL BE FREQUENT LIGHTNING
STRIKES...AND GUSTY WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY
HEAVY RAINFALL. SOME LOCATIONS THAT WILL BE AFFECTED DURING THE NEXT
HOUR ARE FORT LAUDERDALE...OAKLAND PART...LAUDERDALE LAKES...POMPANO
BEACH.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 26, 2:31 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT FRI MAY 26 2006

FLZ068-072-261915-
BROWARD METROPOLITAN-PALM BEACH EASTERN-
231 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM ALONG COUNTY LINE OF NORTHEAST BROWARD AND
SOUTHEAST PALM BEACH...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEERFIELD BEACH...MOVING NORTHEAST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND LOCALLY HEAVY RAINFALL. SEEK SHELTER IN A SAFE BUILDING
UNTIL THIS STORM PASSES BY. THIS STORM COULD AFFECT HIGHLAND
BEACH...BOCA RATON...BOCA WEST...AND DEERFIELD BEACH DURING THE NEXT
HOUR.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 26, 2:45 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT FRI MAY 26 2006

FLZ074-261915-
DADE METROPOLITAN-
245 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM OVER SOUTHEAST MIAMI-DADE COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLORIDA CITY...MOVING
NORTHEAST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND LOCALLY HEAVY RAINFALL. SOME LOCATIONS THAT COULD BE
AFFECTED HOMESTEAD PARK AND TURKEY POINT DURING THE NEXT HOUR.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 26, 3:12 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT FRI MAY 26 2006

FLZ073-074-262000-
DADE METROPOLITAN-WESTERN DADE-
312 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM SOUTH CENTRAL MIAMI-DADE COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF HOMESTEAD MOVING EAST AT
AROUND 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL UP TO PEA SIZE...AND LOCALLY HEAVY RAINFALL. THIS STORM COULD
AFFECT THE REDLANDS...AND COUNTY WALK AREAS DURING THE NEXT HOUR
SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 26, 4:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT FRI MAY 26 2006

FLZ071-072-262130-
BROWARD METROPOLITAN-WESTERN BROWARD-
449 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORMS OVER WEST CENTRAL BROWARD COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF WESTON MOVING NORTHEAST AT 10
MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND LOCALLY HEAVY RAINFALL. THIS STORM COULD AFFECT I-75
BETWEEN WEST BROWARD RECREATION CENTER...AND I-75 AND US 27 INTERSECTION.
SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 26, 5:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT FRI MAY 26 2006

FLZ063-262200-
GLADES-
520 PM EDT FRI MAY 26 2006

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALMDALE...MOVING EAST AT 25 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

BD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:10 PM EDTSevere Thunderstorm WarningMFLMiami-Dade26 min
May 26, 1:15 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade26 min
May 26, 3:56 PM EDTSevere Thunderstorm WarningMFLMiami-Dade49 min
May 26, 5:04 PM EDTSevere Thunderstorm WarningMFLBroward26 min
May 26, 6:46 PM EDTSevere Thunderstorm WarningMFLPalm Beach44 min
May 26, 7:23 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.